MAUDE Adverse Event Report: VASCUTEK LTD; THORAFLEX HYBRID

VASCUTEK LTD; THORAFLEX HYBRID
Catalog Number THA3032X150A-G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The clinician noticed that the grafts was pulsing blood at the anastomosis of the stent and surgical graft.He says that it appears to be coming from the green suture line that connects the stent, graft and skirt.He chose to leave the patient open' overnight to see if it would resolve on its own and it did.He was concerned with the bleeding as he never had this occur before with this device.He has implants 6-7 thoraflex so far and has not experienced this.The clinician reporting this occurrence to see if this can be investigated to see if a root cause can be identified and corrected.
 
Additional Manufacturer Narrative
Clinical code: 4580 - insufficient information: additional information has been requested from site.Impact code: 4648- insufficient information: additional information has been requested from site.Medical device problem: 3190- insufficient information: additional information has been requested from site.Component code: 4755 -part/component/sub-assembly term not applicable.Type of investigation: 4110- trend analysis: a 5-year review of similar complaints (leakage blood oozing) gave an occurrence rate of 0.051% (complaints v sales).An increasing trend has been identified at this time, capa impact assessment 221 is currently ongoing.3331- analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4114- device not returned: device remains implanted.4111- communication/interviews: additional information has been requested from site.
 
Additional Manufacturer Narrative
Clinical code: clinical code: 4580 - insufficient information: additional information from site conformed the patient required open chest due to excessive bleeding from the suture line with packing of the mediastinum and return to or 24 hours later for definitive chest closure.Impact code: 4648- insufficient information: additional information from site conformed the patient required open chest due to excessive bleeding from the suture line with packing of the mediastinum and return to or 24 hours later for definitive chest closure.Medical device problem: 3190- insufficient information: additional information was received on 22 nov 23 from site that confirmed the graft was not pre-soaked prior to use.In the thoraflex hybrid us ifu (301-213-usen) it states to soak the graft for 5 minutes on approximately 700ml of saline solution.Component code: 4755 -part/component/sub-assembly term not applicable.Type of investigation: 4110- trend analysis: (b)(4).An increasing trend has been identified at this time, capa impact assessment 221 is currently ongoing.3331- analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4114- device not returned: device remains implanted.4111- communication/interviews: additional information was received on 22 nov 23 from site that confirmed the graft was not pre-soaked prior to use.In the thoraflex hybrid us ifu (301-213-usen) it states to soak the graft for 5 minutes on approximately 700ml of saline solution.Investigation findings: 115-maintenance problem identified: : additional information was received on 22 nov 23 from site that confirmed the graft was not pre-soaked prior to use.In the thoraflex hybrid us ifu (301-213-usen) it states to soak the graft for 5 minutes on approximately 700ml of saline solution.Investigation conclusion: 18- failure to follow instructions: additional information was received on 22 nov 23 from site that confirmed the graft was not pre-soaked prior to use.In the thoraflex hybrid us ifu (301-213-usen) it states to soak the graft for 5 minutes on approximately 700ml of saline solution.
 
Event or Problem Description
The clinician noticed that the grafts was pulsing blood at the anastomosis of the stent and surgical graft.He says that it appears to be coming from the green suture line that connects the stent, graft and skirt.He chose to leave the patient [?]open' overnight to see if it would resolve on its own and it did.He was concerned with the bleeding as he never had this occur before with this device.He has implants 6-7 thoraflex so far and has not experienced this.The clinician reporting this occurrence to see if this can be investigated to see if a root cause can be identified and corrected.Additional information was received on 22 nov 23 from site that confirmed the graft was not pre-soaked prior to use.In the thoraflex hybrid us ifu (301-213-usen) it state [?]s to soak the graft for 5 minutes on approximately 700ml of saline solution this report is being submitted as final for mfg report #9612515-2023-00028 to provide event closure information for comp (b)(4).

Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key18047893
Report Number9612515-2023-00028
Device Sequence Number8026291
Product Code QSK
UDI-Device Identifier05037881027036
UDI-Public05037881027036
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTHA3032X150A-G
Device Lot Number25194661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale